Florida, 2014Lightning Strike in Florida, July 9, 2014
July 9, 2014 · NWS JAX · 1 event in 1 county or zone
Afternoon thunderstorms formed over an unstable and moist airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms formed over an unstable and moist airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 1:10 PM EST, 40 minutes earlier.
Area forecast discussion, Jul 9, 1:10 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT WED JUL 9 2014
.SHORT TERM /THROUGH FRIDAY/...
MID LEVEL DRY AIR AND SUBSIDENCE HAVE SIGNIFICANTLY SUPPRESSED
CONVECTIVE ACTIVITY TODAY. A FEW STORMS HAVE DEVELOPED ACROSS OUR
SOUTHERN ZONES WHERE MOISTURE LEVELS ARE HIGHER PER WATER VAPOR
IMAGERY AND SATELLITE DERIVED PWAT ESTIMATES. EXPECT ADDITIONAL
STORMS TO GENERALLY REMAIN ISOLATED AS CONVECTIVE INITIATION
CONTINUES TO STRUGGLE. ISOLATED STORMS THE REST OF THE AFTERNOON
WILL GENERALLY FOCUS ALONG THE GULF COAST SEABREEZE AS IT PUSHES
INLAND THROUGH THIS EVENING. A FEW STORMS WILL LINGER THIS EVENING
WITH THE BEST CHANCE EXPECTED ACROSS OUR NORTHWEST ZONES AS A WEAK
SHORTWAVE AND POSSIBLE OUTFLOW BOUNDARY IMPINGES ON THE AREA.
OTHERWISE...ANOTHER SEASONABLY MILD NIGHT WILL PREVAIL WITH LOWS
IN THE 70S.
THU & FRI...AN INCREASE IN RAIN CHANCES COMPARED TO RECENT DAYS AS
MEAN LAYER TROUGHING DEEPENS ACROSS THE SE REGION. SCATTERED
SHOWERS/ISOLD TSTORM WILL LIKELY INITIATE BY LATE MORNING OVER
INLAND SE GA AND ACROSS DUE TO THE PROXIMITY OF A SURFACE
FRONT...AND ALSO NEAR THE GULF COAST REGION UNDER WSW STEERING
FLOW. CONVECTION WILL BLOSSOM ACROSS INLAND SECTIONS DURING THE
MID/LATE AFTN AS LOW LEVEL BOUNDARIES AND UNSTABLE CONDITIONS
INTERACT. THU CONTINUED TO ADVERTISE THE HIGHEST RAIN CHANCES
ACROSS SE GA OF NEAR 60% DUE TO HIGHER MOISTURE CONTENT...WITH
RAIN CHANCES IN THE 40-50% RANGE ACROSS OUR FL ZONES NEAR THE ST
JOHNS RIVER BASIN WHERE SEA BREEZE AND OUTFLOW MERGERS ARE
EXPECTED TO FOCUS DURING THE LATER PART OF THE AFTN. FRI INCREASED
RAIN CHANCES TO NEAR 60% AS HIGHER MEAN LAYER MOISTURE SHIFTS
SOUTHWARD OVER NE FL AND MID/UPPER TROUGHING DEEPENS OVER GA.
PRECIP WILL TAPPER OFF EACH NIGHT WITH LOSS OF HEATING...BUT GIVEN
LINGERING SFC FRONT AND SW FLOW WILL CONTINUE TO KEEP 14-20% RAIN
CHANCES OVERNIGHT EACH NIGHT. TEMPS WILL BE NEAR CLIMO VALUES AND
A DEG OR TWO COOLER THAN PREVIOUS DAYS DUE TO MORE WIDESPREAD
CONVECTION WITH HIGHS IN THE LOW 90S AND MINS IN THE LOW/MID 70S.
.LONG TERM /SAT THROUGH WED/...
ABOVE NORMAL RAIN CHANCES CONTINUE SAT IN THE 40-50% RANGE AS
MEAN LAYER TROUGHING MEANDERS OVER THE LOCAL AREA. RAIN CHANCES
FALL TO NEAR CLIMO VALUES IN THE 30-40% RANGE SUN-TUE AS DRIER AIR
ROTATES NWD FROM SOUTH FL WITHIN THE BERMUDA RIDGE AXIS. WED MEAN
LAYER TROUGHING BEGINS TO CARVE OUT OVER THE SE REGION ONCE AGAIN
AND RETURNED RAIN CHANCES INTO THE 40-50% RANGE WITH PREVAILING SW
STEERING FLOW IN PLACE. TEMPS WILL CONTINUE NEAR TO SLIGHTLY ABOVE
NORMAL VALUES.
&&
.AVIATION...
PREVAILING VFR WILL CONTINUE THROUGH THIS EVENING. WILL EXCLUDE
THUNDERSTORMS FROM THE TAF SITES TODAY GIVEN THE LOW
PROBABILITIES.
&&
.MARINE...
A SOUTHERLY NOCTURNAL WIND SURGE WILL APPROACH SCEC CONDITIONS
THIS EVENING WITH SUSTAINED WINDS AROUND 15 KNOTS EXPECTED. SOUTH
TO SOUTHWEST FLOW WILL GENERALLY PREVAIL INTO EARLY NEXT
WEEK...WITH WINDS BECOMING SOUTHEAST IN THE NEARSHORE WATERS EACH
AFTERNOON AS THE SEA BREEZE ATTEMPTS TO PUSH INLAND. NOCTURNAL
WIND SURGES WILL CONTINUE INTO EARLY NEXT WEEK WITH SCEC CONDITIONS
POSSIBLE AT TIMES OFFSHORE. COVERAGE OF AFTERNOON AND EVENING
THUNDERSTORM WILL INCREASE THURSDAY THROUGH SATURDAY AS A COLD
FRONT STALLS AND WEAKENS TO THE NORTH OF THE REGION.
RIP CURRENTS: LOW RISK THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 93 72 93 / 30 60 60 60
SSI 76 88 75 87 / 20 40 40 50
JAX 72 92 74 91 / 20 40 40 60
SGJ 74 88 74 87 / 20 40 40 50
GNV 71 91 71 90 / 10 40 40 60
OCF 71 91 71 89 / 10 50 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHULER/ENYEDI/
Hazardous weather outlook, Jul 9, 1:36 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT WED JUL 9 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-101000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
236 AM EDT WED JUL 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...WITH THE GREATEST COVERAGE OVER NORTHEAST FLORIDA.
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY
WINDS...FREQUENT LIGHTING STRIKES...AND BRIEF HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THURSDAY
AND FRIDAY...WITH COVERAGE DECREASING A LITTLE FOR THE WEEKEND
INTO EARLY NEXT WEEK. THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND
LOCALLY HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 9, 1:22 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT WED JUL 9 2014
FLZ038-091845-
FLAGLER-
222 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT...
AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MARINELAND TO 4 MILES EAST OF ESPANOLA...MOVING EAST AT 15 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...PALM
COAST AND MARINELAND THROUGH 245 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2948 8136 2961 8141 2963 8137 2963 8132
2965 8132 2965 8128 2966 8126 2966 8124
2967 8121 2953 8114
TIME...MOT...LOC 1822Z 249DEG 11KT 2965 8128 2952 8123
ENYEDISpecial weather statement, Jul 9, 1:47 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUL 9 2014
FLZ033-038-091915-
FLAGLER-ST. JOHNS-
247 PM EDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS AND
FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
315 PM EDT...
AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF
MARINELAND TO 2 MILES NORTHWEST OF FLAGLER BEACH...MOVING EAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM
COAST...FLAGLER BEACH...CRESCENT BEACH AND MARINELAND THROUGH 315 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2944 8122 2969 8134 2974 8123 2971 8122
2948 8111 2947 8112
TIME...MOT...LOC 1847Z 250DEG 6KT 2966 8125 2949 8116
ENYEDILightning, Flagler
- When
- July 9, 1:50 PM EST
- Where
- Flagler County, Palm Coast
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Lightning started a shed fire at 30 Boulder Rock Drive. Several other small brush fires were started in the vicinity. The cost of damage was unknown, but estimated for this event to be included in StormData.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 9 to 10, 20141 injured · $202 million · 1.75 in hail · 29 events
- Heat in Nevada, July 9, 20141 death · 1 event
- Lightning Strikes in Oklahoma, July 9, 2014$3.0 million · 2 events
- Hail and Damaging Winds in Nebraska, July 9, 2014$75,000 · 2.75 in hail · 70 events
- Hail and Damaging Winds in New York, July 9, 2014$100,000 · 1 in hail · 32 events
- Lightning Strikes in Florida, July 9, 2014$120,000 · 2 events
- Damaging Winds in Massachusetts, July 9, 2014$75,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Virginia, July 9, 2014$72,000 · 60 kt wind · 9 events
- Flash Flood in Arizona, July 9, 2014$100,000 · 1 event
- Damaging Winds in Florida, July 9, 2014$53,000 · 55 kt wind · 4 events
- Damaging Winds in Georgia, July 9, 2014$38,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, July 9, 2014$26,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532555.